MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290105
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during the set up of a rotator cuff repair, the werewolf rf 20000 controller did not recognize that ablator that is attached, it kept asking for it to be attached.Procedure finished with s&n backup device.No surgical delay or injury to patient reported due this event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.Visual inspection of the customer provided picture identifies the unit, but provides no complaint related information.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H2: additional information on d8, h6 and h8.H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A visual inspection of the controller shows a warranty seal which is untouched and in its original condition; s/n:(b)(6), manufacturing date rev.B 2017-10; the controller was previously not opened; the front view show a missing cover on the fluid flow regulator with loose spring ends of the torsion springs: no manufacturing or abnormalities could be visually detected after opening the top cover of the controller unit; no fluid or spill marks were found.During functional evaluation the controller was powered on and activated at different settings; with the setting high+ and while using a flow 90 wand; a former software version 2.5 - 1.3 is installed; a test tube was installed on the fluid flow regulator module to perform the evaluation tests; the fluid flow regulator creates a loud rattling noise during the tests as reported; the stator on the fluid flow regulator has a former rev.D.The complaint of recognition was not confirmed.The complaint of noise was verified and the root cause was associated with a component failure.Factors that could have contributed to the event include that the saline bag may be low on saline, which cause the tubing to vibrate due to air in the line and causes the wheel to sound as if there was an issue with the irrigation pump of the system, and the stator cover of the pump may have been making contact with one of the screws used to hold the cover in place creating a metallic noise.A corrective action has been initiated to mitigate future recurrence of events related to the noise issue.

Brand Name
WEREWOLF RF 20000 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11715728
Report Number3006524618-2021-00506
Device Sequence Number14393992
Product Code GEI
UDI-Device Identifier00885556624890
UDI-Public00885556624890
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290105
Device Catalogue Number72290105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/19/2021
02/28/2023
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/20/2021
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown